Warning Signs of Abuse and Addiction

Methamphetamine users who abuse the drug may develop what’s known as a stimulant use disorder—a diagnosis given by medical and mental health professionals to indicate that a person’s stimulant use is causing significant problems.5

Signs of a stimulant use disorder include at least 2 of the following:5

Using meth for longer periods of time or in larger amounts than intended.
Trying to quit or cut back, but being unable to do so.
Spending an enormous amount of time getting, using, or recovering from meth.
Getting strong cravings for meth.
Seeking out and using meth even as it results in worsening effects on your job, home life, or relationships.
Giving up social and recreational activities to use meth.
Repeatedly using meth in hazardous situations, e.g., before driving or operating dangerous machinery.
Continuing to use meth despite physical or psychological problems caused, or made worse, by meth use.
Requiring more of the drug to feel the same effects.
Suffering withdrawal symptoms after abruptly stopping or cutting back.
Family and friends often notice physical, psychological, and behavioral changes in their loved ones. They may notice that their loved one is:

In possession of various drug paraphernalia, such as empty bags, syringes, spoons, pipes, or straws.
Stealing money or selling important items to pay for meth.
Experiencing legal problems and drug-related arrests.
Showing changes in their appearance like severe weight loss, skin sores, and dental problems.2
Displaying signs of paranoia or distrust of others, hallucinations, anxiety, and aggression.2
Can You Overdose?
A meth overdose can result if a user has a toxic reaction after taking more meth than the body can handle. Meth users may experience two different types of overdoses:6woman in bed up late portraying overdose on meth

An acute overdose can happen if a user unintentionally takes too much meth in a short time span. This can cause serious and even life-threatening problems.
A chronic overdose refers to the cumulative health effects that occur from prolonged use of meth.
An acute meth overdose produces a range of physical and psychological effects, which may include:1,2,5,6

Increased agitation.
Severe paranoia.
Chest pain.
Irregular heart rate or complete cessation of heartbeat.
Problems breathing.
Dangerously elevated body temperature.
Intense stomach pain.
Stroke.
Heart attack.
Organ damage.
Kidney failure.
Seizure.
Coma.
In some cases, a meth overdose may lead to permanent damage to the body and even death.2,6 The sooner that a meth overdose victim receives help, the higher the likelihood that they will recover. It is important to contact 911 immediately if you suspect a meth overdose.

Post Your Comment Here

Your email address will not be published. Required fields are marked *

error: Content is protected !!